MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0102
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly and had offset coil winds along its length.Conclusions: evaluation of the first returned ruby coil lp revealed offset coil winds along the length of its embolization coil.If the device is forcefully advanced against resistance, damage such as this may occur.During functional testing, while advancing the ruby coil lp through the returned non-penumbra microcatheter, resistance was encountered at the hub of the non-penumbra microcatheter and the ruby coil lp could not be advanced through the non-penumbra microcatheter.Evaluation of the second returned ruby coil lp revealed offset coil winds along the length of its embolization coil.If the device is forcefully advanced against resistance, damage such as this may occur.Further evaluation of the device revealed that the pet lock was separated on the proximal end of the pusher assembly, the pusher assembly was kinked and fractured, the pull wire was retracted from the ddt and the embolization coil was detached inside the introducer sheath.This damage was likely incidental to the complaint.Due to the returned damage, functional testing could not be performed.Evaluation of the third returned ruby coil lp revealed offset coil winds along the length of its embolization coil.If the device is forcefully advanced against resistance, damage such as this may occur.During functional testing, while advancing the ruby coil lp through the returned non-penumbra microcatheter, resistance was encountered at the hub of the non-penumbra microcatheter and the ruby coil lp could not be advanced through the non-penumbra microcatheter.Further evaluation of the device revealed pusher assembly kinks.This damage was likely incidental to the complaint.Evaluation of the returned non-penumbra microcatheter revealed that the ruby coil lp was unable to be advanced through the hub of the non-penumbra microcatheter.During functional testing, a demonstration ruby coil lp was attempted to advance through the non-penumbra microcatheter and resistance was encountered at the hub of the non-penumbra microcatheter and the ruby coil lp could not be advanced any further.The embolization coil of the demonstration ruby coil lp was found damaged after retracted from the microcatheter.Based on the functional testing result, the non-penumbra microcatheter likely contributed to the difficulty advancing the ruby coil lps during the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-02309, 3005168196-2020-02310.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coil lps and non-penumbra microcatheter.During the procedure, the physician was unable to advance two ruby coil lps through the hub of the microcatheter.Therefore, both ruby coil lps were removed.Next, the physician placed a new ruby coil lp in the target vessel using the microcatheter; however, while attempting to advance another ruby coil lp, the same issued occurred.Therefore, it was removed.The procedure was completed using other coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11042136
Report Number3005168196-2020-02308
Device Sequence Number1307515
Product Code HCG
UDI-Device Identifier00815948021723
UDI-Public00815948021723
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2025
Device Model NumberRBYLP0102
Device Catalogue NumberRBYLP0102
Device Lot NumberF99206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Date Report Sent to FDA01/01/2005